MAUDE Adverse Event Report: EMBECTA MEDICAL I LLC BD ALLERGY SYRINGE; PISTON SYRINGE

EMBECTA MEDICAL I LLC BD ALLERGY SYRINGE; PISTON SYRINGE
Catalog Number 305540
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd syringe allergy 1ml w/ndl 27x1/2 rb contained foreign matter.Rcc received a complaint via email.Injuries or adverse event: no item: 305540 quantity affected: 1cs serial/lot number: n/a po: (b)(4) are any samples available for return? yes are samples potentially contaminated or biohazard? n/a.Reported issue: cst ordered needles and states tried to use ne and the tip has red and looks sticky called ps and they suggested to not use the needles since they arent individually packaged.She states it could be melted glue, unsure of sustance.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
37 trays of material# 305540 syringes plus 91 loose syringes including the 1 affected sample were received and analyzed by our quality team with the customer's complaint of foreign matter.The affected sample was visually analyzed and the red-pastey substance was immediately confirmed near needle base.The customer's complaint of foreign matter was verified.The red substance is a machine lubricant that aids in syringe assembly machinery.The root cause of this issue is over application of machine lubricant and a subsequent quality control deficiency that failed to segregate the change affected material.Corrective action is not available due to plant closure.The production history was analyzed and there were no issues found during quality inspections that would lead to this issue.
 
Event or Problem Description
Sample.

Brand Name
BD ALLERGY SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
EMBECTA MEDICAL I LLC
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23978417
Report Number2243072-2025-01559
Device Sequence Number18798252
Product Code FMF
UDI-Device Identifier00382903055401
UDI-Public(01)00382903055401(17)300630(10)5160332
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305540
Device Lot Number5160332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown